MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN, WHITE, 4.2F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN, WHITE, 4.2F; CHRONIC CATHETERS
Model Number 0601610
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiry date: 08/2022.
 
Event or Problem Description
It was reported that during the catheter placement, the device allegedly cracked.There was no reported patient injury.
 
Event or Problem Description
It was reported that during the catheter placement, the two repair sheaths allegedly cracked.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the fourth complaint reported for this lot number and the lot met all release criteria.A device history record review is required.Investigation summary: the device was not returned for evaluation.Therefore, the reported fracture issue cannot be confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2022), g3, h6 (method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one broviac s/l catheter repair kit was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.A complete circumferential break was noted approximately 0.7 cm from the distal end of the repair kit.However, striations were noted on the surface of the complete circumferential break.The investigation is confirmed for the reported repair sheath fracture issue, as a longitudinal split was noted approximately 0.2 cm distal to the protective clamping sleeve.The longitudinal split surface was observed to be smooth.A definitive root cause could not be determined based upon the available information labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiry date: 08/2022).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN, WHITE, 4.2F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12006262
Report Number3006260740-2021-02297
Device Sequence Number16970084
Product Code LJS
UDI-Device Identifier00801741036385
UDI-Public(01)00801741036385
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601610
Device Catalogue Number0601610
Device Lot NumberREEW3207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/27/2021
09/13/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/28/2021
09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;